MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE
Catalog Number 337146
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with the bd facs¿ lyse wash assistant, carryover between patient samples was observed.Were patient samples contaminated or was there carryover (cross-contamination/ mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown- go to question #2.: carryover between patient samples.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information.Annex g: g04034 - connector/coupler.H.6 investigation summary: based on the investigation results, the issue 'cross contamination' was confirmed, the cause of the complaint was a clogged restrictor.The customer reported cross contamination on their instrument and a field service engineer (fse) was sent onsite to observe the issue.The (fse) confirmed that the cell wash pipette was not being flushed between each tube and replaced the restrictor.The fse then tested the instrument and confirmed that it was functioning per bd specifications.There was no impact to customer or patient safety due to this event.A return sample was not requested for evaluation as the root cause of the issue was identified without requiring a sample analysis.4 complaints regarding similar issues regarding clogs resulting in carryover were identified within 12 months of this event.Device history review (dhr) review was not required as the root cause was identified in the field.
 
Event or Problem Description

Brand Name
BD FACS¿ LYSE WASH ASSISTANT
Common Device Name
STATION, PIPETTING DILUTING CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key21881859
Report Number3027394506-2025-00018
Device Sequence Number8631484
Product Code JQW
UDI-Device Identifier00382903371464
UDI-Public(01)00382903371464(11)160402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number337146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown